Thunderstorm Wind, Love
- When
- July 15, 6:20 PM CST
- Where
- Love County, 2.1 mi ESE of Burneyville
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.894, -97.269
Burneyville (BURN) Mesonet observation.
Scattered evening convection spread northward along a consolidated outflow boundary from north Texas into portions of southern Oklahoma on the 15th. Sufficient instability was in place for intermittent thunderstorm intensification, with an observation of severe winds in Love County and a report of large hail in Pontotoc County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered evening convection spread northward along a consolidated outflow boundary from north Texas into portions of southern Oklahoma on the 15th. Sufficient instability was in place for intermittent thunderstorm intensification, with an observation of severe winds in Love County and a report of large hail in Pontotoc County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 15, 5:01 PM CST, 1 hour 19 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 601 PM CDT Tue Jul 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 559 PM CDT Tue Jul 15 2025 - Rain chances continue this evening, highest in southeastern Oklahoma. - Rain chances return to northern and central Oklahoma Wednesday night and Thursday as a weak front approaches. - Hot and humid towards end of the week into early next week. && .NEAR TERM... (Rest of today and tonight) Issued at 1205 PM CDT Tue Jul 15 2025 Trough axis that has been persistently over the area since late last week continues to be stretched from Missouri southwest across Oklahoma southward into southwest Texas today. There is a MCV located over southwest Texas and it will move gradually northward today, but should remain to our south. Otherwise, abundant moisture remains in place and with daytime heating and proximity of the trough, expect to see isolated to widely scattered showers and thunderstorms this afternoon. Most of the activity is expected to remain along and south and east of the I-44 corridor. GFS remains more aggressive than most models with maintaining shower and storm activity overnight. It appears to be having some convective feedback issues, but will look at keeping some low pops for southern Oklahoma overnight tonight with trough still present and some other models hinting at possible precip. && .SHORT TERM... (Wednesday through Thursday night) Issued at 1205 PM CDT Tue Jul 15 2025 Trough weakens Wednesday, but there still appears to be a residual low, likely associated with Tuesday's MCV over Texas, that will be in the area. This again may aid in the possibility of an isolated shower or two Wednesday afternoon, but by this time confidence is not high enough to introduce precip chances outside of what NBM initializes. Meanwhile, a shortwave trough will move through the northern and central Plains Wednesday. Associated front will push south through Kansas on Wednesday with pre-frontal 850MB thermal ridge in place. This will likely result in surface temperatures climbing above the century mark across portions of northern Oklahoma Wednesday afternoon. Surface cold front will push south entering northwest Oklahoma Wednesday night, bringing rain chances back to that part of the state. This should also cool temperatures 10-15 degrees across the north for Thursday. Models differ on how far south they bring main synoptic front, but either the front or the possibility of precip-induced outflow boundaries may bring rain chances as far south as I-40 Thursday. Front then looks to wash out or retreat back northward Thursday night with some rain chances lingering across the north. && .LONG TERM... (Friday through Monday) Issued at 1255 AM CDT Tue Jul 15 2025 Models show the upper high trying to begin to build into the region towards the end of the week with high pressure influencing much of the area over the weekend into early next week. This will bring a drier forecast to much of the area. Temperatures are also expected to gradually warm with highs expected to become more consistent in the mid/upper 90s to low 100s over the weekend into next week. Unfortunately, we won't be getting rid of the humidity quickly. With the hot and humid conditions, triple digit heat index values will become increasingly likely across at least portions of the fa. Heat advisories could be needed for multiple days later this week into early next week. && .AVIATION... (00Z TAFS) Issued at 559 PM CDT Tue Jul 15 2025 A few isolated showers and storms will continue to be possible over southern Oklahoma and north Texas this evening. Breezy southerly winds will diminish at most sites this evening, then become breezy again late tomorrow morning. VFR conditions will prevail. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 93 73 94 / 0 10 20 10 Hobart OK 73 97 72 98 / 0 0 10 10 Wichita Falls TX 75 96 74 98 / 20 10 0 0 Gage OK 71 97 69 89 / 0 0 30 30 Ponca City OK 74 95 73 91 / 0 0 20 40 Durant OK 75 95 74 97 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...30 SHORT TERM...30 LONG TERM....25 AVIATION...14
Special Weather Statement
National Weather Service Norman OK
702 PM CDT Tue Jul 15 2025
OKZ041-046-160030-
Carter OK-Murray OK-
702 PM CDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of southeastern Carter
and southwestern Murray Counties through 730 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Lone Grove, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ardmore, Lone Grove, Springer, and Gene Autry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3410 9743 3442 9729 3430 9700 3407 9720
3407 9735
TIME...MOT...LOC 0002Z 207DEG 20KT 3413 9730
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MADSpecial Weather Statement
National Weather Service Norman OK
706 PM CDT Tue Jul 15 2025
OKZ050-160030-
Love OK-
706 PM CDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of Love County through
730 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Burneyville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marietta, Thackerville, Overbrook, Burneyville, and southern Lake
Murray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3376 9719 3382 9721 3384 9717 3385 9717
3390 9718 3392 9721 3390 9725 3386 9726
3387 9728 3389 9731 3385 9733 3388 9733
3382 9737 3382 9743 3407 9734 3407 9707
3401 9698 3374 9717
TIME...MOT...LOC 0006Z 202DEG 20KT 3385 9724
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MADThe Dallas/Ft Worth radar (KFWS), 147 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Burneyville (BURN) Mesonet observation.
The report was relayed through mPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281587, 1281588.